Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 22, NWS Medford, OR
NWS Medford, OR issued this gale warning at May 7, 2014, 7:17 PM PDT. It took effect at May 8, 2014, 8:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 7:17 PM PDT (02:17 UTC)
- In effect from
- May 8, 2014, 8:00 AM PDT
- Expired
- May 8, 2014, 2:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
087 WHUS76 KMFR 080217 AAA MWWMFR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 717 PM PDT WED MAY 7 2014 PZZ350-356-081530- /O.CON.KMFR.SW.Y.0055.140508T1200Z-140509T0000Z/ /O.UPG.KMFR.GL.A.0015.140508T1500Z-140508T2100Z/ /O.NEW.KMFR.SE.W.0031.140508T1500Z-140508T2100Z/ /O.NEW.KMFR.GL.W.0022.140508T1500Z-140508T2100Z/ /O.UPG.KMFR.SE.A.0017.140508T1500Z-140508T2100Z/ /O.CON.KMFR.SI.Y.0060.140508T1500Z-140508T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 717 PM PDT WED MAY 7 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY. THE HAZARDOUS SEAS WATCH WAS ALSO UPGRADED TO A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY. * WINDS: SOUTH 20 TO 30 KT DEVELOPING LATE TONIGHT...THEN INCREASING TO NEAR GALE FORCE 25 TO 35 KT WITH GUSTS TO 40 KT THURSDAY MORNING THROUGH EARLY AFTERNOON. * SEAS: PRIMARILY WIND DRIVEN SOUTH SEAS WILL BUILD TO 7 TO 10 FEET WITH DOMINANT PERIODS AROUND 7 SECONDS THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON AND THEN DIMINISH. * AREAS AFFECTED AND TIMING: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED FROM NEAR SHORE TO AROUND 30 NM OFFSHORE JUST AS THE FRONT PASSES LATE MORNING OR EARLY AFTERNOON THURSDAY. WINDS WILL DIMINISH RAPIDLY LATER THURSDAY AFTERNOON WITH SEAS FOLLOWING SUIT SHORTLY THEREAFTER. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-376-081530- /O.CON.KMFR.SI.Y.0060.140508T0900Z-140508T2100Z/ /O.CON.KMFR.SW.Y.0055.140508T1200Z-140509T0000Z/ /O.UPG.KMFR.GL.A.0015.140508T1500Z-140508T2100Z/ /O.NEW.KMFR.SE.W.0031.140508T1500Z-140508T2100Z/ /O.NEW.KMFR.GL.W.0022.140508T1500Z-140508T2100Z/ /O.UPG.KMFR.SE.A.0017.140508T1500Z-140508T2100Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 717 PM PDT WED MAY 7 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY. THE HAZARDOUS SEAS WATCH WAS ALSO UPGRADED TO A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY. * WINDS: SOUTH 20 TO 30 KT DEVELOPING LATE TONIGHT...THEN INCREASING TO NEAR GALE FORCE 25 TO 35 KT WITH GUSTS TO 40 KT THURSDAY MORNING THROUGH EARLY AFTERNOON. * SEAS: PRIMARILY WIND DRIVEN SOUTH SEAS WILL BUILD TO 7 TO 10 FEET WITH DOMINANT PERIODS AROUND 7 SECONDS THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON AND THEN DIMINISH. * AREAS AFFECTED: MOST AREAS WILL BE AFFECTED BY SMALL CRAFT WINDS AND SEAS THURSDAY. HOWEVER...NEAR GALE FORCE WINDS AND THE STEEPEST SEAS ARE EXPECTED NORTH OF GOLD BEACH FROM 5 NM TO 30 NM OFFSHORE. CONDITIONS WILL BE LESS HAZARDOUS LOCALLY WITHIN A FEW MILES OF BROOKINGS. * TIMING: WINDS AND SEAS WILL INCREASE THURSDAY MORNING... HOWEVER, THE WORST CONDITIONS ARE EXPECTED JUST AS THE FRONT PASSES LATE MORNING OR EARLY AFTERNOON THURSDAY. WINDS WILL DIMINISH RAPIDLY LATER THURSDAY AFTERNOON WITH SEAS FOLLOWING SUIT SHORTLY THEREAFTER. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
2 follow-up statements
263 WHUS76 KMFR 080941 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 241 AM PDT THU MAY 8 2014 PZZ350-356-082245- /O.CON.KMFR.SW.Y.0055.140508T1200Z-140509T0000Z/ /O.CON.KMFR.GL.W.0022.140508T1500Z-140508T2100Z/ /O.CON.KMFR.SE.W.0031.140508T1500Z-140508T2100Z/ /O.CON.KMFR.SI.Y.0060.140508T1500Z-140508T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 241 AM PDT THU MAY 8 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 KT OVERNIGHT INCREASING TO NEAR GALE FORCE 30 TO 35 KT WITH GUSTS TO 40 KT THIS MORNING THROUGH EARLY THIS AFTERNOON. * SEAS: PRIMARILY WIND DRIVEN SOUTH SEAS WILL BUILD TO 7 TO 10 FEET WITH DOMINANT PERIODS AROUND 7 SECONDS THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND THEN DIMINISH. * AREAS AFFECTED AND TIMING: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED FROM NEAR SHORE TO AROUND 30 NM OFFSHORE JUST AS THE FRONT PASSES LATE MORNING OR EARLY AFTERNOON THURSDAY. WINDS WILL DIMINISH RAPIDLY LATER THIS AFTERNOON WITH SEAS FOLLOWING SUIT SHORTLY THEREAFTER. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-376-082245- /O.CON.KMFR.SI.Y.0060.000000T0000Z-140508T2100Z/ /O.CON.KMFR.SW.Y.0055.140508T1200Z-140509T0000Z/ /O.CON.KMFR.GL.W.0022.140508T1500Z-140508T2100Z/ /O.CON.KMFR.SE.W.0031.140508T1500Z-140508T2100Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 241 AM PDT THU MAY 8 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 KT OVERNIGHT INCREASING TO NEAR GALE FORCE 30 TO 35 KT WITH GUSTS TO 40 KT THIS MORNING THROUGH EARLY THIS AFTERNOON. * SEAS: PRIMARILY WIND DRIVEN SOUTH SEAS WILL BUILD TO 7 TO 10 FEET WITH DOMINANT PERIODS AROUND 7 SECONDS THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND THEN DIMINISH. * AREAS AFFECTED: MOST AREAS WILL BE AFFECTED BY SMALL CRAFT WINDS AND SEAS THURSDAY. HOWEVER...NEAR GALE FORCE WINDS AND THE STEEPEST SEAS ARE EXPECTED NORTH OF GOLD BEACH FROM 5 NM TO 30 NM OFFSHORE. * TIMING: WINDS AND SEAS WILL INCREASE THURSDAY MORNING... HOWEVER... THE WORST CONDITIONS ARE EXPECTED JUST AS THE FRONT PASSES LATE THIS MORNING OR EARLY AFTERNOON. WINDS WILL DIMINISH RAPIDLY LATER THURSDAY AFTERNOON WITH SEAS FOLLOWING SUIT SHORTLY THEREAFTER. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ FB HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
421 WHUS76 KMFR 082106 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 206 PM PDT THU MAY 8 2014 PZZ350-356-370-376-090000- /O.EXP.KMFR.GL.W.0022.000000T0000Z-140508T2100Z/ /O.EXP.KMFR.SE.W.0031.000000T0000Z-140508T2100Z/ /O.EXP.KMFR.SI.Y.0060.000000T0000Z-140508T2100Z/ /O.NEW.KMFR.SI.Y.0061.140508T2106Z-140509T0000Z/ /O.CON.KMFR.SW.Y.0055.000000T0000Z-140509T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 206 PM PDT THU MAY 8 2014 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... ...HAZARDOUS SEAS WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WARNING AND HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST TO WEST 20 TO 30 KT WITH A FEW GUSTS TO GALE FORCE 35 KT POSSIBLE...ESPECIALLY NEAR HEAVY SHOWERS. * SEAS: CHOPPY...WIND DRIVEN SEAS OF 7 TO 10 FEET WITH A DOMINANT PERIOD OF AROUND 7 SECONDS. * AREAS AFFECTED AND TIMING: THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR FROM AROUND CAPE BLANCO NORTHWARD THROUGH LATE AFTERNOON AND THEN DIMINISH THROUGH THE EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 7, 3:21 PM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 7, 3:21 PM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 321 PM PDT WED MAY 7 2014 .SHORT TERM...THURSDAY THROUGH SUNDAY. SUNNY AND MILD CONDITIONS THIS AFTERNOON WILL GIVE WAY TO A WARM FRONT TONIGHT THROUGH THURSDAY MORNING THAT WILL OVERSPREAD THE FORECAST AREA WITH CLOUD COVER AND LIGHT PRECIPITATION. THIS WILL KEEP TEMPERATURES MILDER TONIGHT, AS WELL, SO THERE WILL NO RISK OF FROST ON THE WEST SIDE. PRECIPITATION AMOUNTS THROUGH LATE THURSDAY MORNING WILL BE A TRACE TO A FEW HUNDREDTHS OF AN INCH EXCEPT IN THE MARBLE MOUNTAINS, SISKIYOUS, AND MARBLE MOUNTAINS AND IN AND WEST OF THE COAST RANGE, WHERE AMOUNTS OF 0.10" TO 0.30" AREA EXPECTED. DUE TO THE FACT THAT THIS IS A WARM FRONT WE ANTICIPATE THAT TEMPERATURES WILL ONLY BE A FEW DEGREES COOLER FOR HIGHS ON THURSDAY AS COMPARED TO TODAY. THURSDAY AFTERNOON THROUGH FRIDAY MORNING A HEALTHY BATCH OF PRECIPITATION WILL MOVE THROUGH THE FORECAST AREA. GOES AMSU PRECIPITABLE WATER VALUES THIS AFTERNOON INDICATE A WIDE SWATH OF 1 INCH OR HIGHER VALUES PUSHING TOWARD THE COAST WITH THE FRONTAL SYSTEM ARRIVING FROM THE WEST. DURING THIS 24 HOUR PERIOD WE EXPECT A TENTH OF AN INCH OF RAIN OR MORE ALL ACROSS THE FORECAST AREA, WITH A QUARTER OF AN INCH OR MORE FOR ALL BUT VALLEY FLOORS FROM MEDFORD EASTWARD. AMOUNTS OF 0.50" TO 1.25" ARE EXPECTED IN ALONG THE COAST, IN THE COAST RANGE AND THE MOUNTAINS FROM THE OREGON CASCADES AND MARBLE MOUNTAINS WESTWARD. SOUTH AND SOUTHWEST WINDS WILL GUST TO JUST BELOW ADVISORY LEVELS AT WEED AND SUMMER LAKE ON THURSDAY. THUS, IT WILL BE A BIT BREEZY ON THURSDAY IN SOUTHWEST FLOW FAVORED AREAS. THURSDAY NIGHT THROUGH SATURDAY EVENING SHOWERS ARE EXPECTED WITH SNOW LEVELS GENERALLY BETWEEN 4000 AND 6000 FEET. 4 TO 8 INCHES OF NEW SNOW IS POSSIBLE FROM MOUNT MCLOUGHLIN NORTHWARD ABOVE 6500 FEET. THUNDERSTORMS WILL BE POSSIBLE NORTH OF CAPE BLANCO, IN THE UMPQUA BASIN, AND ACROSS THE EAST SIDE ON SATURDAY AS A VIGOROUS AND COLD UPPER LEVEL LOW MOVES OVER NORTHEASTERN SECTIONS OF THE FORECAST AREA. FINALLY, WE WILL NEED TO BE ON THE LOOKOUT FOR SOME WEST SIDE FROST ON SUNDAY MORNING. BTL .LONG TERM...MONDAY THROUGH WEDNESDAY. MODELS ARE IN GOOD AGREEMENT INDICATING THAT A RIDGE WILL BUILD OVER THE REGION ON MONDAY AND STRENGTHEN TUESDAY AND WEDNESDAY. THIS PATTERN IS EXPECTED TO BRING DRY WEATHER ALONG WITH A SIGNIFICANT WARMING TREND OVER THE AREA. LIGHT OFFSHORE FLOW IS EXPECTED MONDAY AND TUESDAY. THEN MODELS INDICATE OFFSHORE FLOW WILL STRENGTHEN AND BECOME MODERATE WEDNESDAY NIGHT INTO THURSDAY. THIS MAY BRING THE POTENTIAL FOR BREEZY AND GUSTY WINDS TO THE COAST AND OVER THE COASTAL WATERS WEDNESDAY INTO WEDNESDAY NIGHT. TEMPERATURES MONDAY THROUGH WEDNESDAY ARE EXPECTED TO WARM TO WELL ABOVE NORMAL. FOR INLAND AREAS, EXPECT HIGHS IN THE 80S, AND POSSIBLY REACHING 90, FOR WEST SIDE VALLEYS AND IN THE MID 70S TO LOW 80S FOR VALLEYS EAST OF THE CASCADES. AS OFFSHORE FLOW STRENGTHENS AROUND MID WEEK, AREAS ALONG THE COAST MAY SEE HIGHS IN THE 70S. /CC && .CLIMATE...GROWERS IN THE AREA SHOULD TAKE NOTE THAT MANY LOCATIONS HAVE NOT REACHED THEIR NORMAL (50 PERCENT) LAST FROST DATE (36F). IN OTHER WORDS...THERE IS STILL A RISK FOR FROST IN RURAL AREAS OF MEDFORD...ASHLAND...RUCH...AND CAVE JUNCTION. THE LATEST NORMAL LAST FROST DATE IN THE AREA IS IN ASHLAND...PARTIALLY DUE TO THE HIGH ELEVATION BUT ALSO DUE TO THE FACT THAT THE COOP STATION IS IN A TRADITIONALLY COLD SPOT NEAR THE WASTEWATER TREATMENT PLANT. THE 50 PERCENT LAST FROST DATE FOR THIS LOCATION IS JUNE 3. MOST AREAS IN THE TOWN OF ASHLAND, EVEN JUST ABOVE THE TREATMENT PLANT ON NEVADA STREET, TEND TO RUN ABOUT 3 DEGREES WARMER. ADJUSTING FOR THIS, THE AVERAGE LAST FROST DATE FOR ASHLAND IS MAY 14TH FOR MOST OF TOWN BASED ON HISTORICAL RECORDS GOING BACK TO THE LATE 1800S. NOTE THAT THE NORMAL LAST FROST DATE SIMPLY MEANS THAT THERE'S EQUAL CHANCES THAT THE LAST FROST HAS OCCURRED ALREADY OR HAS YET TO OCCUR THIS SPRING BASED ON HISTORICAL RECORDS, NOT PREDICTED WEATHER. IF YOU CAN OFFER NO FROST PROTECTION FOR YOUR PLANTS...IT'S SAFER TO WAIT UNTIL A WEEK OR TWO AFTER THE NORMAL LAST FROST DATE BEFORE PLANTING FROST- SENSITIVE VEGETATION. SEE WEATHER.GOV/MEDFORD/AG FOR DETAILED FROST/FREEZE DATE INFORMATION. IT SHOULD ALSO BE NOTED THE CURRENT FORECAST INDICATES THAT THERE COULD BE SOME AREAS OF FROST AGAIN ON SUNDAY MORNING SIMILAR TO WHAT WAS EXPERIENCED THIS MORNING. THEREAFTER, WE EXPECT A WARM SPELL. MODELS HAVE BACKED OFF ON ANOTHER COOL SPELL AROUND THE 16TH AND 17TH AND, INSTEAD, NOW KEEP TEMPERATURES ABOVE NORMAL THROUGH THE 21ST. BTL/NSK && .AVIATION...BASED ON 07/18Z TAFS... VFR CONDITIONS EXPECTED THROUGH THIS EVENING. A FRONT WILL BRING RAIN WITH MVFR CIGS AND VIS TO THE COAST (INCLUDING KOTH) OVERNIGHT INTO THURSDAY MORNING ALONG WITH A BRIEF PERIOD OF GUSTY WINDS THURSDAY MORNING. INLAND: VFR CONDITIONS WILL LAST THROUGH MUCH OF THE NIGHT AS WELL, BUT RAIN IS EXPECTED TO BRING MVFR CONDITIONS TO KRBG EARLY THURSDAY AND EVENTUALLY TO KMFR AND KLMT LATER THURSDAY. MOUNTAINS WILL BECOME OBSCURED AT THE COAST EARLY THURSDAY MORNING WITH THE CASCADES AND SISKIYOUS BECOMING OBSCURED BY AFTERNOON. -WRIGHT && .MARINE...UPDATED 07/1400 PDT... LIGHT WINDS AND SEAS ARE EXPECTED THROUGH THIS EVENING. HOWEVER, WINDS WILL BECOME SOUTH OVERNIGHT AND INCREASE AS A FRONT APPROACHES. WINDS WILL APPROACH GALE FORCE FROM AROUND CAPE BLANCO NORTHWARD AS THE FRONT NEARS THE COAST EARLY THURSDAY AFTERNOON WITH SMALL CRAFT WINDS TO THE SOUTH. THE MODELS ARE STILL NOT SOLIDLY IN GALE CRITERIA, BUT THE TREND IN WINDSPEEDS HAS BEEN UP OVER THE LAST FEW RUNS, AND THERE ARE INDICATIONS OF A SHALLOW STABLE LAYER JUST NORTH OF CAPE BLANCO PRIOR TO FRONTAL PASSAGE, WHICH STRONGLY SUGGESTS A BRIEF COASTAL JET. THIS COUPLED WITH THE NEGATIVE TILT OF THE UPPER TROUGH AND DEEPENING SURFACE LOW PRESSURE TO THE NORTH, HINTS THAT WINDS MAY BE STRONGER THAN GUIDANCE. IT IS STILL NOT CERTAIN, SO A GALE WATCH AND ASSOCIATED HAZARDOUS SEAS WATCH WILL BE ISSUED. IN ANY CASE, THE FRONT WILL BRING AT LEAST SOLID SMALL CRAFT WINDS AND SEAS LATE TONIGHT THROUGH THURSDAY. AFTER THIS FRONT MOVES INLAND LATER THURSDAY AFTERNOON, WINDS WILL DIE DOWN AND REMAIN RELATIVELY LIGHT THROUGH THE WEEKEND INTO EARLY NEXT WEEK. SEAS WILL FOLLOW SUIT, HOWEVER A MODERATE SWELL (8-10 FEET OR SO) IS POSSIBLE OVER THE WEEKEND WHICH MAY PUSH SEAS TO SMALL CRAFT LEVELS AGAIN. -WRIGHT && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS... - GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR PZZ350-356-370-376. - SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM TO 2 PM PDT THURSDAY FOR PZZ350-356. - HAZARDOUS SEAS WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR PZZ350-356-370-376. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TO 5 PM PDT THURSDAY FOR PZZ350-356-370-376. - SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM TO 2 PM PDT THURSDAY FOR PZZ370-376. BTL/CC/TRW
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:17 PM PDT | Hazardous Seas Warning | MFR | 19 hr | |
| May 8, 2:06 PM PDT | Small Craft Advisory for Winds | MFR | 3 hr | |
| May 8, 3:00 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.